Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 80, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 26, 2007, 3:17 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at May 26, 2007, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2007, 3:17 AM EDT (07:17 UTC)
- In effect from
- May 26, 2007, 1:00 PM EDT
- Expired
- May 26, 2007, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Gilchrist County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 260717 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 317 AM EDT SAT MAY 26 2007 FLZ020>022-035-036-040-262100- /O.NEW.KJAX.FW.W.0080.070526T1700Z-070526T2100Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION- 317 AM EDT SAT MAY 26 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON DUE TO DISPERSIONS AND LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON. HIGH PRESSURE WILL CONTINUE TO ALLOW FOR RH VALUES NEAR CRITICAL LEVELS THIS AFTERNOON...GENERALLY WEST OF INTERSTATE 75. THIS COMBINED WITH DISPERSION VALUES AROUND 75 REQUIRES A RED FLAG WARNING. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ DEESE
1 follow-up statement
000 WWUS82 KJAX 261842 AAA RFWJAX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT SAT MAY 26 2007 FLZ020>022-035-036-040-271000- /O.NEW.KJAX.FW.A.0085.070527T1700Z-070527T2200Z/ /O.EXT.KJAX.FW.W.0080.000000T0000Z-070526T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION- 242 PM EDT SAT MAY 26 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON DUE TO LOW RHS AND STRONG EAST WINDS... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON DUE TO LOW RHS AND STRONG EAST WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON...EAST WINDS OF 15 MPH WILL COMBINE WITH BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ALONG THE I-75 CORRIDOR OF NORTHEAST FLORIDA. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ HESS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 26, 2:42 AM EDT, 35 minutes earlier.
Area forecast discussion, May 26, 2:42 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 AM EDT SAT MAY 26 2007
.SHORT TERM...1025+ MB SURFACE HIGH IS POSITIONED OFFSHORE THE MID-
ATLANTIC STATES WITH UPPER HIGH CENTERED OVER THE SOUTHEAST UNITED
STATES...AND A WEAK UPPER LOW EXTENDING FROM EXTREME EASTERN GULF
OF MEXICO ACROSS CENTRAL AN SOUTHERN FLORIDA PENINSULA. MEAN LAYER
RIDGE IS FORECAST TO ESTABLISH OVER THE LOCAL AREA THROUGH
MONDAY...RESULTING IN DRIER AND MORE STABLE CONDITIONS. CANNOT
RULE OUT ISOLATED COASTAL SHOWERS MOVING ONSHORE THIS MORNING
BEFORE DISSIPATING...AS CURRENT RADAR TRENDS REFLECT THIS. OTHERWISE...
A DRY FORECAST IS EXPECTED INTO EARLY NEXT WEEK.
LOW-LEVEL RIDGE WILL SLOWLY APPROACH FROM THE NORTH...WITH
SUBSEQUENT DECREASE OF PRESSURE GRADIENT. THUS...WILL CAP WINDS
AT 15 MPH (BREEZY WORDING). A WEAKENING ONSHORE GRADIENT WILL ALSO
INCREASE NIGHTTIME/EARLY MORNING FOG COVERAGE. EASTERLY FLOW WILL
CONTINUE TO FOCUS SMOKE PLUMES TO THE WEST...POSSIBLY SHIFT TO
THE SOUTHWEST AT NIGHT IN RESPONSE TO WEAK NORTHERLY DRAINAGE
FLOW.
.LONG TERM (TUE THRU FRI)...MEAN LAYER RIDGE WILL DOMINATE THE
SOUTHEAST AND MID-ATLANTIC REGIONS ON TUESDAY...RESULTING IN DRY
AND STABLE CONDITIONS ACROSS JAX CWA. LOW-LEVEL RIDGE WILL LIKELY
POSITION JUST NORTH OF THE AREA...WITH LOW-LEVEL ONSHORE FLOW
LIKELY BRINGING SCATTERED CLOUDS. WILL INTRODUCE SLIGHT CHANCE
POPS FOR WEDNESDAY FOR THE INTERIOR COUNTIES AS MEAN LAYER RIDGE
BEGINS TO LOSE GRIP OVER THE LOCAL AREA...WITH AFTERNOON HEATING
INTERACTING WITH SEA-BREEZE INTRUSION TO FOCUS ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS THE INTERIOR. RAIN CHANCES WILL INCREASE
THURSDAY AND FRIDAY AS INCREASING EASTERLY FLOW PROVIDES INFLUX OF
MOISTURE AND INSTABILITY... AND THESE FEATURES WILL INTERACT WITH
SEA-BREEZE EFFECTS AND APPROACH OF WEAK MID-LEVEL DISTURBANCES.
&&
.AVIATION...BEGINNING TO SEE QUITE A GRADIENT ALONG THE COASTAL LAND
INTERFACE WITH 10 MPH WINDS ALONG THE IMMEDIATE COAST AND NEAR CALM
CONDITIONS JUST INLAND. THIS HAS ALLOWED SOME MVFR REDUCTIONS TO
VSBY AT A FEW OF THE TAF SITES AND THIS LOOKS TO CONTINUE THROUGH
DAYBREAK. MODELS CONTINUE TO SHOW PLENTIFUL MOISTURE UP TO 850 MB
WITH SIGNIFICANT DRYING ABOVE. THIS WILL LEAD TO ANOTHER ROUND OF
STRATO CU DEVELOPMENT THIS MORNING AND GRADUALLY SPREADING INLAND BY
16Z. AT THIS TIME...BELIEVE CONDITIONS WILL BE PREDOMINATELY
SCT...ESPECIALLY DURING THE AFTERNOON HOURS AFTER THE PASSAGE OF THE
SEABREEZE.
&&
.MARINE...7 FT SEAS REMAIN AT BUOY 41012 AND IN GOOD AGREEMENT
WITH WAVE WATCH GUIDANCE . WILL HOLD ONTO SCA FOR THE ENTIRE SPAN
OF THE WATERS FOR THE INITIAL PERIOD AND DROP THE NEARSHORE
PORTION BY 00Z TONIGHT. EASTERLIES WILL REMAIN WITH US FOR THE
NEXT 7 TO 10 DAYS BUT MORE MODEST THAN IN RECENT DAYS WITH 10 TO
15 KNOTS GENERALLY IN STORE. SEAS WILL COME DOWN TO BELOW ADVISORY
LEVELS BUT WILL NOT FALL BELOW 6 FT FOR THE FORESEEABLE FUTURE DUE
TO PERSISTENT SWELL ACTION. ALTHOUGH WINDS AND SEAS WILL SUBSIDE
TODAY...STILL FEEL THAT WITH THE HOLIDAY WEEKEND AND PERSISTENT
SWELLS A HIGH RISK OF RIP CURRENTS IS WARRANTED FOR THE FLORIDA
PORTION.
&&
.FIRE WEATHER...AS HAS BEEN THE CASE THE PAST FEW DAYS...TODAY
WILL BE A VERY CLOSE CALL. AFTER LOOKING AT THE DISPERSION VALUES
WHICH WILL BE NEAR 75 TODAY...WILL HOIST A RED FLAG FOR AREAS WEST
OF INTERSTATE 75 WHERE RH VALUES WILL FALL TO 35%. VALUES REMAIN
FAIRLY SIMILAR THROUGH THE MEMORIAL DAY WEEKEND WITH LESS IN THE
WAY OF WIND AND THUS NO WATCHES OR WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 86 59 87 61 / 10 10 10 0
SSI 80 67 79 70 / 20 20 10 10
JAX 82 61 84 62 / 10 10 10 10
SGJ 79 67 81 69 / 20 20 10 10
GNV 85 61 86 62 / 10 0 10 10
OCF 85 61 87 63 / 10 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 5 PM EDT THIS AFTERNOON FOR
ALACHUA-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL OUT 20 NM.
&&
ZAPPE/DEESEHazardous weather outlook, May 25, 8:20 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 820 PM EDT FRI MAY 25 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260935- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 820 PM EDT FRI MAY 25 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...LARGE WILDFIRES CONTINUE ACROSS PORTIONS OF SOUTHEAST GEORGIA... ...ELEVATED RISK OF RIP CURRENTS THROUGH THE WEEKEND... .FIRE AND SMOKE IMPACT... SEVERAL LARGE WILDFIRES CONTINUE ACROSS THE AREA WITH EASTERLY WINDS PUSHING SMOKE TO THE WEST OF THE FIRES. RESIDENTS ARE URGED TO FOLLOW THE ADVICE OF LOCAL AUTHORITIES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN AREAS WITH THICK SMOKE. A HIGH FIRE DANGER WILL EXIST OVER INTERIOR NORTHEAST FLORIDA THIS AFTERNOON DUE TO LOW HUMIDITY AND STRONG EAST WINDS. .RIP CURRENT IMPACT... A HIGH RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES THROUGH THIS EVENING. STRONG ONSHORE WINDS AND BREAKERS OF 4 TO 6 FEET ARE EXPECTED...SLOWLY DECREASING THROUGH THE WEEKEND. MINOR BEACH EROSION WILL BE POSSIBLE NEAR THE TIMES OF HIGH TIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SMOKE FROM WILDFIRES WILL CONTINUE TO AFFECT AREAS TO THE WEST OF THE FIRES DUE TO THE PERSISTENT EASTERLY FLOW THROUGH THE PERIOD. DUE TO ONSHORE WINDS AND EASTERLY SWELLS...AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND. SURF CONDITIONS WILL REMAIN ELEVATED WITH BREAKERS UP TO 6 FEET POSSIBLE THIS WEEKEND MAINLY SOUTH OF ST. AUGUSTINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/MMH
In the hours before
Special weather statement, May 26, 3:00 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EDT SAT MAY 26 2007 FLZ020>023-GAZ149-150-162>164-270000- ATKINSON-BAKER-CHARLTON-CLINCH-COLUMBIA-ECHOLS-HAMILTON-SUWANNEE- WARE- 300 AM EDT SAT MAY 26 2007 ...HEAVY SMOKE WILL CONTINUE TO AFFECT PORTIONS OF INTERIOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... EASTERLY WINDS WILL CONTINUE TO FOCUS THE SMOKE TO THE WEST OF THE ONGOING WILDFIRES IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...WITH THE LARGEST WILDFIRES CONTINUING IN CENTRAL WARE...WESTERN CHARLTON AND EASTERN CLINCH COUNTIES OF SOUTHEAST GEORGIA. THE MAIN IMPACTED AREAS CONTINUE FROM THE FARGO AREA IN SOUTHERN CLINCH COUNTY EXTENDING NORTH ALONG U.S. HIGHWAY 441 THROUGH HOMERVILLE. THE SMOKE WILL ALSO IMPACT STRETCHES OF U.S. HIGHWAY 84...HIGHWAY 129... INTERSTATE 75 AND SOME SECONDARY ROADS IN SOUTH GEORGIA. ACROSS NORTHEAST FLORIDA...AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 10 FROM NEAR LAKE CITY AND WESTWARD MAY EXPERIENCE REDUCED VISIBILITIES. VISIBILITY REDUCTIONS OF LESS THAN 2 MILES ARE POSSIBLE DUE TO THE SMOKE ESPECIALLY FROM NEAR JENNINGS TO JASPER...STATENVILLE...AND HOMERVILLE. THICK SMOKE MAY NECESSITATE TEMPORARY ROAD CLOSURES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN THOSE AREAS WITH THICK SMOKE. MOTORISTS SHOULD USE EXTREME CAUTION AND LOW- BEAM HEADLIGHTS WHEN DRIVING THROUGH THE SMOKE. ECZ
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:48 AM EDT | Coastal Flood Statement | JAX | Flagler, Nassau | 16 hr |
| May 26, 2:42 PM EDT | Fire Weather Watch | JAX | Gilchrist, Suwannee | 12 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.